Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Breaking out rashes, hives on arms, chest after completing course of sulfamethoxazole, trimethoprim for bacterial infection. Allegic to penicillin. Treatment?

I just finishing taking sulfamethoxazole and trimethoprim ds tablets, usp 800mg,160mg 2x daily for 10 days for a bacteria infection. I am know breaking our on my arms and chest with rashes/hives. I already know that I am allergic to penicillin. What do I need to do for treatment. do I need to see a doctor I have no health insurance
Tue, 19 Nov 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  
Internal Medicine Specialist 's  Response
Thanks for your query
I have gone through your problem in detail
the way yiu narrated your problem and the medications you are taking suggest probably you are suffering from anaphylaxis to drugs . immediately you can take chlorphenaramine tablet at the earliest and suggest you to see the doctor in emergency department at the earliest
wish you a good health
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am in the fifth day of still breaking out in hives (believed to be allergic to penicillin) - how much longer will this continue? I had taken the...

Recent questions on  Skin rash

doctor1 MD

Hi. Im a 25 year-old African male, 5 foot 11, 170 pounds. I had a cold two weeks ago. Which went away. Except the dry cough which started around...

doctor1 MD

I am suffering from a skin rash for the past 4-5 days, and it s spreading. It started with tiny pustules and redness on my left cheek, and it...

doctor1 MD

I have a rash, which I originally thought was jock itch. I have been treating it with topical ointment for several weeks now. The ointment seems to...

doctor1 MD

OK so about 2wks ago I had shaved. Not too sure if I messed up and didn t use a fresh cartridge BC I rushed. Anyway, all of a sudden when the hair...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?